MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA® CUSTOMIZED 4.5MM TTS¿ FLEXTEND¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA® CUSTOMIZED 4.5MM TTS¿ FLEXTEND¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number XT15AS45NGA116S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One bivona® customized tts¿ hyperflex¿ tracheostomy tube was returned for investigation.During functional testing, the device was submerged in water and the cuff was inflated with 5cc of air.A leak was found in the pilot balloon.The device pilot balloon was then inspected under magnification and three cuts were observed.The observed cuts were found to be consistent with the teeth marks; however, investigation could not determine a definitive root cause.
 
Event or Problem Description
It was reported that after the first day of placement of the bivona® customized 4.5mm tts¿ flextend¿ tracheostomy tube, the nurse observed a leak in the device cuff and the cuff would not remain inflated.According to the report, it was observed that water was leaking from the cuff.After the leak was noted, the device was replaced and the event was resolved.The reported issue occurred during the initial use of the device and the device cuff was filled with sterile water.It was reported that no patient injury occurred and that no medical treatment was provided due to the reported event.

Brand Name
BIVONA® CUSTOMIZED 4.5MM TTS¿ FLEXTEND¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6415263
Report Number3012307300-2017-00681
Device Sequence Number11038582
Product Code JOH
UDI-Device Identifier10351688849946
UDI-Public10351688849946
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2022
Device Catalogue NumberXT15AS45NGA116S
Device Lot NumberDS000751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2017
Initial Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR
Patient Weight17